MAUDE Adverse Event Report: STRYKER SPINE-LEESBURG POLYAXIAL SCREW, EXTENDED TAB, FENESTRATED; SIZE 6.5X50 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-LEESBURG POLYAXIAL SCREW, EXTENDED TAB, FENESTRATED; SIZE 6.5X50 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number E5112-06550
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the everest xt polyaxial screw broke prematurely, leaving the small tab still attached to the tulip of the screw.A 5 minute delay was reported to remove the broken screw using a needle driver.No adverse consequences to the patient.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Visual, dimensional and functional analysis could not be performed as the device was not returned.A complaint and device history review could not be performed as a valid lot number was not provided.The everest mixt surgical technique was reviewed and the following relevant information was identified: advance the everest mi xtower locking screw inserter over the guidewire.Once the screw reaches the pedicle, take a lateral x-ray to ensure the screw is collinear with the guidewire.Push the everest mi xtower locking screw inserter down to the pedicle and insert the screw into the vertebral body.Once the screw is satisfactorily positioned, pull down on the thumb knob to disengage the locking feature, then spin the thumb knob counterclockwise to disengage the everest mi xtower locking screw inserter (p.11).Since the device was not available for investigation, the root cause could not be determined conclusively.The welds may have been weakened during screw head manipulation, rod passing, or screw compression/distraction, possibly predisposing the welds to failure later in the case.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW, EXTENDED TAB, FENESTRATED; SIZE 6.5X50 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-LEESBURG
600 hope parkway se
leesburg VA 20175
MDR Report Key8813507
Report Number3004774118-2019-00071
Device Sequence Number3258431
Product Code NKB
UDI-Device Identifier10888857270541
UDI-Public10888857270541
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K151727
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberE5112-06550
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1